The treatment itself took about 2 hours to be administered. David and I watched a DVD on our portable DVD player, and I remember dozing off a few times. After the treatment was over, I stood up and remember feeling a bit weak in the knees and light-headed. We asked the nurses what it could be from, and they said they had given me Ativan to pre-medicate for nausea. Ativan is also a relaxant. So, I am glad David went with me to the appointment, as it may have been hard for me to safely drive home.
Wednesday morning, my fatigue was more intense, but I was still able to function. Worse than the fatigue was the heartburn I was experiencing. I will be sure to have some Tums on hand before the next treatment begins.
Nausea has not been a huge issue, thankfully! For three days after treatment, I take two (and sometimes three) different medications to help control nausea. So, instead of being sick to my stomach, the meds have reduced it to where I experience only some queasiness off and on - just an uneasy type of feeling that reduces my appetite.
Unfortunately, a side effect of the nausea meds is insomnia. Each night, I would go to bed at 11:00 p.m., then be wide awake at 3:00 a.m. and not able to get back to sleep. Thursday, Friday, and Saturday nights were the worst for this.
On Thursday, my fatigue increased and, along with it, I also had:
- A fullness or ringing sound in my ears
- Bloating & Constipation
- Fluid retention
- A change in my tastebuds
- A general feeling of just being uncomfortable
SIDE NOTE: I am so grateful to our church family and friends who have provided meals for us during treatment weeks! What an awesome ministry! I may end up writing a post later on, specifically about meal ministries and how they are such a blessing to others.
By Sunday morning, I was feeling good enough to get out and go to church; but, by that evening, I was having new symptoms of heart palpitations, weakness, and shakiness. I recognize some of my symptoms as the same as when I had hyperthyroid problems, so I called my doctor’s office on Monday and they drew blood work on me. This morning, the bloodwork showed my thyroid levels are fine. So, for some reason, the chemo is still affecting me this week in a way it did not affect me after the first round. I’m sure I will be discussing this with the doctor at next Tuesday’s appointment.
Of course, hair loss is still an issue - The hair loss has slowed down and I still have some "fuzz" on top, but I expect it will all disappear within the next couple of weeks. I am in the process of trying to figure out what feels most comfortable to me. On some days, my head is cold and I need to wear something to keep it warm. Some days, I can’t stand the feel of anything on my head at all. I have a mixture of different things to choose from - hats, turbans, scarves, and even a wig. The problem is that I’m just not a "hat person" and would rather be free from wearing any head gear at all. But, sometimes, that isn’t really an option. So, I'm trying different things, and here are a few of my new looks...
Two treatments down, 14 more to come. We are pressing onward...
Philippians 3:14 - I press on toward the goal for the prize of the upward call of God in Christ Jesus. (NASB)
I like the white hat you have in your Valentine's day picture with Dave. :-) But they are all cute. I'm sorry to hear about the insomnia, that is no fun at all. I'll keep praying for you.ReplyDelete
You amaze me. Keep moving forward girl! So proud of you. Praying for your tummy. Love the posting of the TUMS picture. :)ReplyDelete
Thanks! I appreciate the encouragement and prayers.Delete
I don't like wearing hats either....at least you look cute in your hat options. I am hoping/praying this all goes quickly for you.ReplyDelete
I like hats now. I never did before. My dad lived in hats.Delete
I was going to shave my head to show support. Carolyn said my head looks shaved already. :D She said Vicky knows I support her.
I really do. Love ya,
LOL! Mom's comment made me laugh. But, you do look good in hats, Dad! :)Delete